MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 20MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 20MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS45020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extravasation (1842); Intracranial Hemorrhage (1891); Perforation of Vessels (2135)
Date of Event 09/20/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that post successful deployment of the stent (subject device) significant contrast extravasation was visualized due to vessel perforation from the lead wire of the stent (subject device) at the left m1/m2 bifurcation.Evd placed due to significant amount of blood, protomine was given by anesthesia to reverse the heparin that was given during procedure as a medical intervention.This did not stop the bleeding, so physician placed a balloon as a medical intervention in the m1 segment to stop and prevent future extravasation of blood into the brain, and subsequently decided to coil sacrifice the entire m1 segment.Patient is not responding to stimuli.Patient received a ventriculostomy in the procedure room immediately after the surgery.Patient also required hemicraniectomy for brain swelling a few days after procedure.Patient passed away.The relationship of patient death to the subject device and the associated procedure is unknown.
 
Event or Problem Description
It was reported that post successful deployment of the stent (subject device) significant contrast extravasation was visualized due to vessel perforation from the lead wire of the stent (subject device) at the left m1/m2 bifurcation.Evd placed due to significant amount of blood, protomine was given by anesthesia to reverse the heparin that was given during procedure as a medical intervention.This did not stop the bleeding, so physician placed a balloon as a medical intervention in the m1 segment to stop and prevent future extravasation of blood into the brain, and subsequently decided to coil sacrifice the entire m1 segment.Patient is not responding to stimuli.Patient received a ventriculostomy in the procedure room immediately after the surgery.Patient also required hemicraniectomy for brain swelling a few days after procedure.Patient passed away.The relationship of patient death to the subject device and the associated procedure is unknown.Update information: received additional information on 19-oct-2022 confirmed.Cause of death is related to brain death due to sah and brain swelling.It is indeterminate if vessel perforation was caused by the stent (subject device), catheter or guidewire lead wire.
 
Additional Manufacturer Narrative
This is 1/3 emdr (1st emdr report).B5 executive summary - updated c2/d10 concomitant products grid - added.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Post successful deployment of the subject stent in the left ica (internal carotid artery) a vessel perforation occurred, and it was undeterminable if the vessel perforation was caused by guidewire, microcatheter or subject stent lead wire.Coil sacrifice of the left mca (middle cerebral artery) to stop hemorrhage, evd placed due to significant amount of blood.Protomine was given by anesthesia to reverse the heparin that was given during procedure.Physician placed a balloon in the m1 segment to tamponade the vessel.Patient received a ventriculostomy in the procedure room immediately after the surgery.Patient also required hemicraniectomy for brain swelling a few days after procedure.The patient died as an outcome of the adverse event.Based upon medical review, the harm observed in this complaint is anticipated in nature as per the device risk assessment.As a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted within the dfu, product labeling and/or risk documentation files, an assignable cause of anticipated procedural complication will be assigned to the reported 'patient vessel perforation', 'patient intracranial hemorrhage' and 'patient death'.
 
Event or Problem Description

Brand Name
SURPASS EVOLVE 4.5MM X 20MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15629568
Report Number3008881809-2022-00512
Device Sequence Number5911805
Product Code OUT
UDI-Device Identifier07613327375251
UDI-Public07613327375251
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/11/2024
Device Model NumberFDS45020
Device Catalogue NumberFDS45020
Device Lot Number23249158
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/21/2022
Supplement Date Received by Manufacturer10/19/2022
11/18/2022
Initial Report FDA Received Date10/18/2022
Supplement Report FDA Received Date11/01/2022
12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYNCHRO 2 GUIDEWIRE (STRYKER); XT-27 CATHETER (STRYKER); XT-27 CATHETER (STRYKER)
Outcome Attributed to Adverse Event Hospitalization; Death; Other; Required Intervention;
Patient SexUnknown